Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » azathioprine and vomiting? Can Aza treat AS?


02-23-2016, 10:21 PM   #1
Crohns and AS
 
Crohns and AS's Avatar
 
Join Date: Feb 2016
azathioprine and vomiting? Can Aza treat AS?

After being in remission for years I was put on a new drug for me anyway azathioprine plus a steriod after a
Crohns flare. They increased my dose around the time I was also diagnosed with AS. Since increased dose I have been feeling ill, started with flu like symptom's a few hours after taking it to being dizzy and tired to throwing up every couple days to throwing up daily around an hour after taking it. I was told by the Nurse at my Specialist office to stop taking it Monday until she hears back from the Specialist. Still waiting. My last lab work was normal.

Has anyone experienced the same symptoms which lasted a few hours after and did a lower dose work or improve the side effects?

Has anyone with AS also seen long term relief with both Crohns and AS on this medication?
02-23-2016, 11:09 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I don't know the answer but I hope someone will be along that can answer.
02-24-2016, 02:12 AM   #3
Maya142
Forum Monitor
 
Maya142's Avatar
My daughter has been on Azathioprine. She has both Crohn's and AS. However, she was also on a biologic - Simponi - at the time. The Azathioprine definitely worked for her IBD, but it didn't seem to do anything for her joints. Simponi worked (somewhat) for her joints.

Rheumatologists used to use Azathioprine a lot more for rheumatic diseases like RA and Lupus, however, since there are better drugs now, biologics, they are used less (at least in the US - I'm sure it varies by country!).

Good luck!
__________________
Mom of M (20)
diagnosed with Crohn's Disease at 16
Juvenile Idiopathic Arthritis at 12
Juvenile Ankylosing Spondylitis at 16

Mom of S (23)
dx with JIA at 14
Ankylosing Spondylitis at 18
02-24-2016, 02:32 AM   #4
fuzzy butterfly
Forum Monitor
 
fuzzy butterfly's Avatar
 
Join Date: Jul 2015
Location: manchester, United Kingdom

My Support Groups:
Hi i was on aza after a few months i started being sick like you. After taking it i would throw up. It was affecting my liver levels. If your levels are ok at the mo,it may be that its not got to affecting them yet.it needs to be kept an eye on tho.
Best wishes 💕
02-24-2016, 02:36 AM   #5
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I have been on it for several years and I am wondering how long one can be on it?

02-24-2016, 03:25 PM   #6
fuzzy butterfly
Forum Monitor
 
fuzzy butterfly's Avatar
 
Join Date: Jul 2015
Location: manchester, United Kingdom

My Support Groups:
I'm not sure Ron, but I guess if it works for you with out any issues, then probably a good while but as you know I'm not a doctor lol💉
02-25-2016, 12:32 PM   #7
Crohns and AS
 
Crohns and AS's Avatar
 
Join Date: Feb 2016
Thanks all, looks like I will be doing Mexthotrexate injections, hoping this will work without getting sick.
02-25-2016, 12:49 PM   #8
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Hoping the best for you.

Reply

Crohn's Disease Forum » Treatment » Imuran/Azathioprine/6-MP » azathioprine and vomiting? Can Aza treat AS?
Thread Tools


All times are GMT -5. The time now is 12:56 PM.
Copyright 2006-2017 Crohnsforum.com